Winter Storm, Sangre de Cristo Mountains
- When
- November 29, 6:00 PM MST to November 30, 6:00 AM MST
- Where
- Sangre de Cristo Mountains forecast zone
- Reported by
- COOP Observer
Eight inches of snow fell at Taos and Red River.
Heavy snow and breezy winds developed across the central and northern mountains and the east central highlands as an upper level storm and cold front moved southeast from Utah into central New Mexico. Amounts ranged from 6 to 10 inches in the northern mountains and 4 to 8 inches from Colfax County southward into San Miguel, Santa Fe and Torrance Counties then east into the plains reaching…
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Heavy snow and breezy winds developed across the central and northern mountains and the east central highlands as an upper level storm and cold front moved southeast from Utah into central New Mexico. Amounts ranged from 6 to 10 inches in the northern mountains and 4 to 8 inches from Colfax County southward into San Miguel, Santa Fe and Torrance Counties then east into the plains reaching between Clayton and Roswell. Elsewhere snow of 2 to 4 inches was widespread across the western counties and central valleys.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 29, 3:00 PM MST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST WED NOV 29 2006 .DISCUSSION...BIGGEST WINTRY STORM OF THIS YOUND SEASON SO FAR CONTINUING TO EXERT ITS INFLUENCE ACROSS NM. LIKELY FRONTOGENETIC/DYNAMIC ENHANCED SNOW BANDS ALREADY HAVE DROPPED SOME WARNING CRITERIA SNOWS ACROSS PORTIONS OF E CENTRL AND NE NM MAINLY ZONES 5...11 AND 12 THAT WE HAVE HEARD ABOUT HERE. ZONES 1...2...3...8...9 WILL NOT BE IN HIGHLIGHTS WITH 9 BEING CANCELED A LITTLE EARLY. THERE MAY STILL BE SOME ISOLATED AMOUNTS TO AN INCH OR POSSIBLY 2 IN FAR E BERNALILLO AND VALENCIA COUNTIES THIS EVENING...BUT THIS WILL BE SPELLED OUT IN PRODUCTS. ZONE 4 EXTENDED TO 9 PM PARTLY DUE TO EXPECTED SLIGHT TO MODERATE EAST SLOPE UPSLOPE ENHANCEMENT. FURTHER OUT IN TIME CHANGES RELATIVELY FEW WITH TEMP TWEAKS...MORE DOWN THAN UP...THE MAIN FOCUS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 9 34 12 41 / 10 0 0 0 GALLUP.......................... -2 32 3 45 / 10 0 0 0 GRANTS.......................... 1 32 4 46 / 10 0 0 0 GLENWOOD........................ 15 44 14 58 / 20 0 0 0 CHAMA........................... -7 26 -2 38 / 50 5 0 0 LOS ALAMOS...................... 8 33 10 45 / 30 5 0 0 RED RIVER....................... -9 21 -9 34 / 50 5 0 0 TAOS............................ 0 28 2 40 / 50 5 0 0 SANTA FE........................ 9 31 10 42 / 40 5 0 0 SANTA FE AIRPORT................ 11 32 13 43 / 40 5 0 0 ESPANOLA........................ 8 38 9 48 / 30 5 0 0 ALBUQUERQUE HEIGHTS............. 18 34 21 45 / 50 5 0 0 ALBUQUERQUE VALLEY.............. 13 37 15 48 / 50 5 0 0 ALBUQUERQUE FOOTHILLS........... 15 31 18 43 / 40 5 0 0 ALBUQUERQUE WEST MESA........... 16 35 17 46 / 40 5 0 0 SOCORRO......................... 20 39 15 49 / 50 5 0 0 SANDIA PARK/CEDAR CREST......... 10 30 12 44 / 50 5 0 0 MORIARTY/ESTANCIA............... 3 31 10 47 / 70 5 0 0 CARRIZOZO....................... 20 35 13 48 / 50 5 0 0 RUIDOSO......................... 14 31 11 47 / 60 5 0 0 RATON........................... 2 29 8 44 / 70 5 0 0 LAS VEGAS....................... 4 29 13 45 / 80 5 0 0 ROY............................. 12 31 14 45 / 90 5 0 0 CLAYTON......................... 8 31 17 45 / 80 10 0 0 SANTA ROSA...................... 13 39 18 55 / 80 5 0 0 TUCUMCARI....................... 14 35 18 50 / 80 10 0 0 FORT SUMNER..................... 16 40 16 57 / 90 10 0 0 CLOVIS.......................... 16 37 18 52 / 60 30 0 0 PORTALES........................ 16 39 16 53 / 60 30 0 0 ROSWELL......................... 25 41 19 56 / 60 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 AM MST THURSDAY FOR NMZ005-NMZ006-NMZ007- NMZ010-NMZ011-NMZ012-NMZ013. WINTER WEATHER ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ004-NMZ014- NMZ015. WINTER WEATHER ADVISORY UNTIL 4 AM MST THURSDAY FOR NMZ016-NMZ017- NMZ018-NMZ019-NMZ020-NMZ021-NMZ026. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MST WED NOV 29 2006 NMZ001>021-026-301300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MUCH OF WESTERN... CENTRAL AND NORTHERN NEW MEXICO TODAY INTO TONIGHT. COLD AIR IS POURING INTO THE STATE FROM THE NORTH AND WILL CONTINUE THROUGHOUT THE DAY AND TONIGHT. SNOW WILL CONTINUE OVER NORTHWEST NEW MEXICO TODAY...AND SPREAD SOUTH AND EAST THROUGH TONIGHT. SNOW CAN BEGIN AS RAIN IN THE LOWER ELEVATIONS OF CENTRAL NEW MEXICO. GENERAL SNOWFALL AMOUTNS WILL AVERAGE 1 TO 4 INCHES BELOW 7500 FEET AND 3 TO 6 INCHES ABOVE 7500 FEET. LOCALLY HIGHER AMOUNTS OF 8 TO 12 INCHES ARE POSSIBLE OVER THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS. WINDS WILL BE STRONG ENOUGH TO CREATE BLOWING AND SOME DRIFTING SNOW...AND REDUCE VISIBILITES TO AROUND ONE QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 40
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MST WED NOV 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW SANDIA PARK 35.17N 106.36W
11/29/2006 E3.0 INCH BERNALILLO NM PUBLIC
0800 AM SNOW ALBUQUERQUE 35.12N 106.62W
11/29/2006 E1.0 INCH BERNALILLO NM CO-OP OBSERVER
FOOTHILLS STATION EAST OF TRAMWAY AND MONTGOMERY
0945 AM SNOW SANTA FE 35.68N 105.95W
11/29/2006 M2.2 INCH SANTA FE NM PUBLIC
INTERSECTION NM 599/NM284
0948 AM SNOW ZUNI PUEBLO 35.07N 108.85W
11/29/2006 M4.0 INCH MCKINLEY NM PUBLIC
1010 AM SNOW PIETOWN 34.30N 108.13W
11/29/2006 E3.0 INCH CATRON NM PUBLIC
AT PIETOWN CAFE
1010 AM SNOW S VILLANUEVA 35.26N 105.36W
11/29/2006 E1.0 INCH SAN MIGUEL NM TRAINED SPOTTER
1010 AM SNOW CLINES CORNERS 35.01N 105.67W
11/29/2006 E3.0 INCH TORRANCE NM DEPT OF HIGHWAYS
1047 AM SNOW 6 SSW LAS VEGAS 35.52N 105.24W
11/29/2006 E1.5 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
SHYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MST WED NOV 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM SNOW DATIL 34.15N 107.84W
11/29/2006 E3.0 INCH CATRON NM OTHER FEDERAL
0231 PM SNOW 2 NE BINGHAM 33.91N 106.35W
11/29/2006 E1.0 INCH SOCORRO NM TRAINED SPOTTER
&&
SHOEMAKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MST WED NOV 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM SNOW ANTON CHICO 35.20N 105.14W
11/29/2006 E2.0 INCH GUADALUPE NM PUBLIC
0107 PM SNOW PIETOWN 34.30N 108.13W
11/29/2006 E4.5 INCH CATRON NM PUBLIC
1.5 INCH ADDITIONAL SNOW SINCE 1010 AM MST TODAY AT
PIETOWN CAFE.
0143 PM SNOW 14 SW SAN RAFAEL 34.97N 108.06W
11/29/2006 E5.0 INCH CIBOLA NM OTHER FEDERAL
AT EL MALPAIS NATIONAL MONUMENT
0228 PM SNOW 2 S GALLUP 35.49N 108.74W
11/29/2006 E3.0 INCH MCKINLEY NM PUBLIC
0245 PM SNOW GASCON 35.89N 105.45W
11/29/2006 E4.0 INCH MORA NM TRAINED SPOTTER
0246 PM SNOW ANGEL FIRE 36.39N 105.28W
11/29/2006 E6.0 INCH COLFAX NM AMATEUR RADIO
0250 PM SNOW GRANTS 35.15N 107.84W
11/29/2006 E4.0 INCH CIBOLA NM NEWSPAPER
0315 PM SNOW GRAN QUIVIRA 34.26N 106.10W
11/29/2006 M2.0 INCH SOCORRO NM CO-OP OBSERVER
&&
SHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 432 PM MST WED NOV 29 2006 NMZ001>003-008-009-301200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 432 PM MST WED NOV 29 2006 ...MUCH COLDER TEMPERATURES MOVING IN... COLD AIR PENETRATING INTO NEW MEXICO WILL DROP TEMPERATURES RAPIDLY AS SNOW TAPERS OFF AND CLOUDS THIN OUT. EXPECT OVERNIGHT TEMPERATURES BOTTOMING IN THE SINGLE DIGITS OVERNIGHT WITH TEMPERATURES NEAR ZERO CLOSE TO THE COLORADO AND ARIZONA BORDERS. SNOWFALL EARLIER TODAY THAT MELTED ON ROADWAYS WILL FREEZE TONIGHT... CREATING VERY SLIPPERY ROAD CONDITIONS. DRIVERS VENTURING OUT TONIGHT AFTER SNOW HAS TAPERED OFF SHOULD CHECK ROAD CONDITIONS... AND USE EXTRA CAUTION FOR ROADS THAT ARE ICE COVERED. ADJUST SPEED AS NEEDED AND LEAVE PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION SAFELY. SHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MST WED NOV 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM SNOW TAOS 36.39N 105.58W
11/29/2006 E8.0 INCH TAOS NM CO-OP OBSERVER
&&
BSHOEMAK12 winter storm. Local standard time, as filed.
Eight inches of snow fell at Taos and Red River.
Six to seven inches of snow fell at Los Alamos. Eight inches of snow fell at Espanola and elsewhere across Rio Arriba County.
Four to six inches of snow fell in Cibola County at El Morro.
Six to eight inches of snow fell at Eagle Nest and other east slope communities of the Sangre de Cristo Mountains.
Six to eight inches of snow fell at Edgewood and other east mountain communities in Santa Fe and Torrance Counties.
Six inches of snow fell at Ruidoso.
Six to eight inches of snow fell in Santa Fe, San Miguel and Torrance Counties.
Four to six inches of snow fell in De Baca County.
Four to six inches of snow fell in Union County at Hayden, Clayton and elsewhere.
Four to six inches of snow fell in the Roswell area and elsewhere across northern Chaves County.
Four to six inches of snow fell near Mosquero, Santa Rosa and elsewhere across eastern San Miguel and Guadalupe Counties.
Four to six inches of snow fell near Roy and elsewhere across Harding County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6460, 6461, 6462, 6466, 6480, 6458, 6463, 6464, 6465, 6467, 6477, 6478.